• starting chemo nov 26

    Asked by jojosmom on Tuesday, November 20, 2012

    starting chemo nov 26

    I am starting chemo nov 26 with cyclophosphamide & docetaxel. Can you give me your experiences with these? They changed it to those because I already have nerve damage in my right leg from a crush injury. I go every 3 weeks for 4-6 times. They were going to use adriamycin, cytoxan & paclitaxel every week for 12 weeks. Is the change of meds any
    easier or are they stronger since theres less treatments? THX!

    8 Answers from the Community

    8 answers
    • ticklingcancer's Avatar

      The difficult thing is that everyone responds differently. I received etoposide and cisplatin for 12 weeks. The side effects I experienced may not be the same for someone on the same treatment. The most common sides effects of chemo in general are nausea and extreme fatigue (a lot of people compare it to the flu times 10). But...you may not experience anything at all.

      almost 4 years ago
    • smarkus381's Avatar

      Sorry you have to start chemo! Everyone responds differently, but for me, it wasn't bad at all. I had 6 rounds of chemo three weeks apart with those same two drugs. I was pumped up with steroids the first two days after each treatment and then I crashed some on the third day. I was able to work every day except chemo day, though. I gained a little weight from the steroids, too, from water retention but really I thought it wasn't too bad. Lost my hair about two weeks after the first treatment and my taste buds were messed up, but my hair is growing back now, and my taste buds are back to normal! My last treatment was July 24th. Good luck!

      almost 4 years ago
    • SpunkyS's Avatar

      Good luck with your therapy.

      almost 4 years ago
    • SueRae1's Avatar

      Good luck with your chemo. I am not familiar with the drugs that they will be giving you, but as ticklingcancer replied everyone responds to treatment differently. Speak to your oncologist about the side effects. I personally am exhausted and experiencing swelling and issues with my blood counts, but I have never had issues with nausea. You may also experience side effect from the steroids they give you before each treatment. My infusion center gave me a print out of the side effects I might experience during my first infusion.

      almost 4 years ago
    • Iris218's Avatar

      Good luck with your treatment. I am not familiar with those drugs but everyone's case is unique. All I can say is stay positive... Your mental state will help get through any dark moments you may have. Also be open and honest with the medical staff... They have ways to help you get through it all... Even little things you might think are non issues or embarrassing... It could save your life and improve your quality of life. Good luck and sending you lots of positive vibes.

      almost 4 years ago
    • cancervivor's Avatar

      I didn't have those drugs, but had chemo twice. I hope you do well with it, and hope it's an easy and smooth treatment.

      Good luck with it!

      almost 4 years ago
    • lynn1950's Avatar

      I was on the AC/T regimen, so that is the chemo I know. In general, be sure to stay really hydrated. Chemo day was not a hard day for me. If you are given steroids, be prepared for its SEs - jitteriness and insomnia. Ativan helped with this. If you have a port, ask for EMLA cream. It numbs the access area and you apply it about an hour before chemo is scheduled for best results. Like others, my most down days didn't start until two days following chemo. Those days were like a very, very, very, very, bad flu. For me they were weekend days, so I never missed work, which was part-time. Chemo is not easy, but you can do it!

      almost 4 years ago
    • attypatty's Avatar

      Dear jojosmom:
      I started my chemotherapy the week after Thanksgiving and finished at Easter. Quite a holiday season so I sympathize. One the bright side, that was one holiday season that I didn't gain weight! I did the ACT so can't really comment on your drugs. There are a lot of similar side effects but they are made mostly bearable with other anti-nausea drugs, etc. However, the Taxol (paclitaxel) is very prone to cause neuropathy and the risk of additional nerve damage to you leg is probably too great. So it sounds like a good call to avoid it. I experienced neuropathy in my face, hands and feet and 7 months later my feet are still numb, my hands are desensitized and my lips and mouth tingle most of the time. All of these drugs are effective in killing cancer cells, and the number of doses really depends on how the drug interacts with the cycle of the cancer cell growth. So that's why the administration of the drugs is different. And the combinations work differently as well. They are all powerful, strong drugs and none of them are easy (sorry to be such a downer on this - just being realistic!) I wish you well as you start this phase of your journey. There's plenty of help here whenever you need it. You will get through this, one day at a time.
      Fight On,

      almost 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more invasive (infiltrating) ductal carcinoma questions.  Also, don't forget to check out our Invasive (Infiltrating) Ductal Carcinoma page.